This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hi! newbie here. So here is my Question , I have been on Xanax 2mg 3 times a day for 4 years , I think my body has become imunne to them , I want to detox from them , the last time I tried to do it cold turkey and went into a withdrawl (withdrawal) seizure , which I had to be rushed by medics to the nearist er , all they did was give me a shot a mega dose of ativan and sent me home , now I just want to know , can and would it be safe to slowly have my doctor wean me off the Xanax , but at the same time give me something in place of it , so that the withdrawls won't be so bad, that's my worst fear right now the withdrawls and having another seizure. Saturday , night I had a flash back as I also suffer from serve depression , and Ptsd , I was sleeping and got up and was going to get a drink of water from my nightstand and I Swear on my life , that I saw my ex-husband standing over me with a knife and telling me , I'm not done with you yet all this was verrrrrrrrrrrrrrrry real to me , although I know that my ex is in prison for the rest of his life, but I've been under alot of stress lately , I wanted to go an commit myself , but my family was afraid that they might keep me , so I'm going to ask my pschy . doctor that I see today if I can get weaned off the Xanax and replace it with something in place of the Xanax. Thanks.
Yes, there is a safe way, and that is over a three week period...the first week you lower the daily dose to lowest dose possible; the second week you take that dose every other day; the third week you take that dose every third day, then stop. during the third week and the two weeks following ask your doctor to cover you with an anticonvulsant medication....then start your new medication..
Thank you , I did see my doctor yesterday and she agreed that the Xanax was not working for me anylonger , so she put me on this regimen to wean me off , 2mg xanax two times a day for one month and with Prozac 20mg 1 time a day for 30 days , then 2mg Xanax 1 time a day with the Prozac for 30 days , then she droped me down to 1mg of Xanax a day with the Prozac for 30 days , and then the Prozac will take the place of the Xanax , I think thats a little long to wean of of Xanax as I told her , but told me this is the safest way so that I don't have servere withdrawls and another seizure , I haven't started the 2mg twice a day with the prozac yet as I'm so scared to do this , sound irrational I know . But I was reading that the prozac makes some folks very tired and other wide awake , I was wondering do you think It would be better to do this wean off regimen at night , so at least I sleep , but then that would mean I would have to skip todays normal 2mg three times a day and I don't think I can do that . I really didn't care for her at all , she kinda came off as " I'm the doctor and I"m right your wrong" and asked me why I stopped takeing the Seraqueal , and so I told her that I read the papers that come with the medications , and she told me quite insentively , that you can't believe everything you read in those papers , and that I should not read them , I told her , no I"m not a Doctor , but a patient and I have rights and to tell me not to read something about a medication that is prescribed to me is like telling someone not to read the warning label on Rat posion , So I guess we didnt't get off to a great start , but I do read all the labels . Thanks for your reply and will await your next reply.
Why in Gods name are you telling people to come off of Xanax with Xanax. If you got addicted to Xanax, would you want to withdrawal with the same powerful short acting drug? A person addicted to the powerful short acting benzodiazepine called Xanax, needs to use klonopin or valium. They need to use a "cross over" method going onto the longer acting benzo. Please people if you are addicted to benzodiazepines see the site benzo.uk.org or contact me and I will help direct you. I've been there.
I posted the disease management question if you want my history...
Xanax is a med with a short half life, meaning it eventually will be required more frequently and in higher doses. When upto 8 mg a day and still using additional for breakthrough symptoms, I asked to change my meds. THIS IS A VERY SERIOUS WARNING: xanax and other medications stay in the cerebral spinal fluid for at least 18 months so that is how ling it takes to detox and get the med out of your system. Detox is a part of the recovery from drug addition and you can become an addict from prescribed meds. Please keep a journal on your feelings, seek a skilled psychopharmacologist skilled in weaning of addictive chemicals to prevent becomming an addict.
I don't mean to scare you but this is very serious stuff and I suggest you do continuous research, find an md you can trust and talk to and you will be successful. I WAS
I WENT FROM 8MG XANAX TO 0!!!!!
Thank you for the information. I have read that I can expect withdrawals for 18 months after my last dose. I had been wondering how long benzo's might stay in my "cells". I was on 8mg xanax and 4mg klonopin a day. I thought I could just stop. Didn't work that way as you may well know. I Had now problem getting them but not a detox, hospital, rehab, doctor or nurse ever told me how to proberly come off them. I almost died.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.